MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE
Catalog Number K6410 SMN 10445103
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics.The cause for the discordant elevated ft4 result is unknown.The customer stated that the quality control was within specification during testing.Mdr 2517506-2017-00520 and 2517506-2017- 00551 were filed for the same event.Siemens is investigating the incident.
 
Event or Problem Description
A discordant elevated free thyroxine (ft4) result was obtained on a patient sample on the dimension vista 500 system.The result was reported to the physician and questioned.The customer was unable to repeat the sample; therefore, no corrected report was issued.There are no reports of patient intervention or adverse health consequences as a result of the discordant elevated ft4 result.
 
Additional Manufacturer Narrative
The original mdr was filed on 2017-07-07.Analysis of the instrument and instrument data indicate the cause for the discordant elevated free thyroxine (ft4) result is unknown.No sample was returned to siemens for testing.A siemens healthcare diagnostics headquarters support center (hsc) representative evaluated the information and found the elevated free thyroxine value is repeatable, patient specific and discordant with the free triiodothyronine and thyroid stimulating hormone values, alternate methodology and the clinical impression.The instructions for use for the ft4 free thyroxine flex® reagent cartridge, contains the following information: "patient samples may contain heterophilic antibodies that could react in immunoassays to give a falsely elevated or depressed result.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution.Thyroid autoantibodies in human serum may interfere and cause falsely elevated ft4 results." the device is performing within specifications.No further evaluation of the device is required.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6693076
Report Number2517506-2017-00550
Device Sequence Number531512
Product Code CEC
UDI-Device Identifier00842768015205
UDI-Public00842768015205
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Catalogue NumberK6410 SMN 10445103
Device Lot Number17017BD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR